Indiana, 2009Flooding in Indiana, February 11 to 24, 2009
February 11 to 24, 2009 · NWS PAH · 4 events in 3 counties and zones
A frontal boundary wavered across the area between the 6th and 11th, bringing scattered showers and storms each day. 5 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary wavered across the area between the 6th and 11th, bringing scattered showers and storms each day. Total rainfall was generally 1 to 1.5 inches. Because the ground was still so wet from heavy precipitation in late January, there was some minor flooding along rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 11, 8:50 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 11, 8:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CST WED FEB 11 2009
.UPDATE...
UPDATED PUBLIC PRODUCTS TO CANCEL THE HIGH WIND WARNING AN HOUR
EARLY. 01Z METARS INDICATED THAT GUSTS HAD SUBSIDED SIGNIFICANTLY
BELOW WARNING CRITERIA WITH SUNSET. THAT TREND SHOULD CONTINUE
THROUGH THE EVENING.
&&
.DISCUSSION... /ISSUED 442 PM CST WED FEB 11 2009/
RUC MODEL AND OBS INDICATE THAT A TIGHT PRESSURE GRADIENT WILL TAKE A
WHILE TO SUBSIDE THIS EVE IN THE TRI STATE REGION. THEREFORE THE
HIGH WIND WARNING WAS EXTENDED FOR THAT AREA THROUGH 800 PM.
&&
.PREV DISCUSSION... /ISSUED 314 PM CST WED FEB 11 2009/
DISCUSSION...
A VIGOROUS LOW PRESSURE SYSTEM WILL CONTINUE TO RACE THROUGH THE
REGION TODAY. SOME ISOLD SMALL HAIL PRODUCING SHOWERS BEHIND THE
COLD FRONT HAD FORWARD SPEEDS OF AROUND 70 MPH. IT IS SAFE TO SAY
THAT AT LEAST SCT AREAS EXPERIENCED HIGH WIND WARNING CRITERIA IN
THE LATE MRNG AND AFTN...AND THE SVR WINDS HAVE BEEN AND WILL BE
MORE WIDESPREAD ESPECIALLY IN THE ERN HALF OF THE REGION.
AN AREA OF RAIN ASSOCIATED WITH THE MID LEVEL LOW WILL CONTINUE
TO MOVE ACROSS SRN IL AND SWRN IND THIS AFTN. BY 00Z...THE NOW
NEARLY STACKED LOW PRESSURE SYSTEM WILL ROCKET ALL THE WAY TO NRN
IND. THIS SHOULD RAPIDLY RELAX THE PRESSURE GRADIENT FOR THE
EVE...ESPECIALLY IN THE SWRN HALF OF THE PAH FCST AREA. HOWEVER...
THE NPW/HIGH WIND WARNING MAY HAVE TO BE EXTENDED IN THE NERN
QUADRANT FOR A COUPLE MORE HOURS. THAT DECISION WILL BE MADE
WITHIN THE NEXT HOUR AND WILL DEPEND ON THE LATEST OBS.
ZONAL FLOW ALOFT AND HIGHER SFC PRESSURES WILL PROVIDE A MUCH MORE
BENIGN FORM OF WX FOR THE REST OF THE FCST PACKAGE...HOWEVER
CONDITIONS WILL NOT BE TOTALLY RAIN FREE. MAINLY ON FRI NIGHT...A
MINOR MID LEVEL SHRTWV WILL PRODUCE SOME SCT RAIN SHWRS...POSSIBLY
ENDING AS SNOW SHWRS IN THE NRN THIRD OF THE PAH FCST AREA EARLY
ON SAT. RAIN FREE CONDITIONS SHOULD CONTINUE UNDER MID LEVEL
RIDGING AND HIGH SFC PRESSURE. ON DAY 7/TUE...ANOTHER SHRTWV MAY
PRODUCE ANOTHER ROUND OF RAIN SHWRS. TEMPS SHOULD BE NEAR NORMAL
LEVELS IN THE WAKE OF THIS SYSTEM. THE GFS MODEL WAS MOST
FAVORED IN THE EXTENDED.../DAY 4 AND BEYOND.
AVIATION...
WEST WINDS WILL CONTINUE TO GRADUALLY WEAKEN DURING THE EVENING
HOURS...WITH SPEEDS OF 10 TO 15 KTS BY 06Z. MVFR CIGS WILL BE
PREDOMINANT THROUGH MOST OF THE NIGHT...OCCASIONALLY IMPROVING TO
VFR. KCGI AND KPAH CAN EXPECT P6SM SKC CONDITIONS BY 07Z TO
09Z...AND AT KEVV AND KOWB BY 10Z TO 12Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...DRS/DB
AVIATION...RST
Hazardous weather outlook, Feb 11, 8:37 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CST WED FEB 11 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
737 PM CST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME AREA RIVERS ARE FORECAST TO REACH FLOOD STAGE LATE THIS WEEK
OR NEXT WEEK. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENTS OR
WARNINGS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DRS
In the hours before
Local storm report, Feb 11, 4:30 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM NON-TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
02/11/2009 CHRISTIAN KY TRAINED SPOTTER
SECTIONS OF METAL SIDING ON THE PENNYRILE MALL BLOWN OFF.
&&
SMITTYLocal storm report, Feb 11, 4:32 PM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM NON-TSTM WND DMG CADIZ 36.87N 87.82W
02/11/2009 TRIGG KY EMERGENCY MNGR
A FEW BUILDINGS HAVE MISSING ROOFS. TREES AND POWER LINES
DOWN. WIND SPEED ESTIMATED AT 60 MPH.
&&
SMITTYLocal storm report, Feb 11, 4:42 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM NON-TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
02/11/2009 M49.00 MPH BUTLER MO TRAINED SPOTTER
NUMEROUS WIND GUSTS OF 30 TO 40 MPH...MEASURED PEAK GUST
TO 49 MPH.
0900 AM NON-TSTM WND GST CALVERT CITY 37.03N 88.35W
02/11/2009 M51.00 MPH MARSHALL KY NWS EMPLOYEE
0945 AM NON-TSTM WND GST METROPOLIS 37.15N 88.71W
02/11/2009 M47.00 MPH MASSAC IL AWOS
0959 AM NON-TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 M42.00 MPH CHRISTIAN KY AMATEUR RADIO
1024 AM NON-TSTM WND GST POPLAR BLUFF 36.76N 90.41W
02/11/2009 M46.00 MPH BUTLER MO ASOS
1045 AM NON-TSTM WND GST 7 SE HOPKINSVILLE 36.78N 87.40W
02/11/2009 M46.00 MPH CHRISTIAN KY TRAINED SPOTTER
REPORTED AT I-24 AT EXIT 73
1100 AM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 E60.00 MPH CHRISTIAN KY TRAINED SPOTTER
1100 AM TSTM WND DMG 10 E HOPKINSVILLE 36.85N 87.31W
02/11/2009 CHRISTIAN KY EMERGENCY MNGR
LATE REPORT...SECTIONS OF TIN ROOF BLOWN OFF OF BARN.
1100 AM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
02/11/2009 E60.00 MPH HOPKINS KY TRAINED SPOTTER
1105 AM NON-TSTM WND GST CAIRO 37.00N 89.18W
02/11/2009 M45.00 MPH ALEXANDER IL ASOS
1107 AM NON-TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
02/11/2009 M61.00 MPH CHRISTIAN KY ASOS
1107 AM NON-TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
02/11/2009 M61.00 MPH CHRISTIAN KY BROADCAST MEDIA
1111 AM NON-TSTM WND GST LONE OAK 37.04N 88.67W
02/11/2009 E60.00 MPH MCCRACKEN KY TRAINED SPOTTER
1111 AM NON-TSTM WND GST PADUCAH 37.07N 88.64W
02/11/2009 M51.00 MPH MCCRACKEN KY ASOS
1112 AM NON-TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
02/11/2009 M44.00 MPH CAPE GIRARDEAU MO ASOS
1115 AM NON-TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
02/11/2009 E60.00 MPH CAPE GIRARDEAU MO BROADCAST MEDIA
REPORTED BY KFVS 12
1125 AM NON-TSTM WND GST CAIRO 37.00N 89.18W
02/11/2009 M50.00 MPH ALEXANDER IL AWOS
1131 AM TSTM WND GST OWENSBORO 37.76N 87.12W
02/11/2009 M46.00 MPH DAVIESS KY AWOS
1131 AM NON-TSTM WND GST MURRAY 36.61N 88.32W
02/11/2009 E50.00 MPH CALLOWAY KY TRAINED SPOTTER
LASTED ABOUT 2 MINUTES
1152 AM NON-TSTM WND GST THOMPSONVILLE 37.91N 88.76W
02/11/2009 E50.00 MPH FRANKLIN IL TRAINED SPOTTER
1155 AM NON-TSTM WND GST HARRISBURG 37.74N 88.55W
02/11/2009 M55.00 MPH SALINE IL AWOS
1200 PM NON-TSTM WND DMG PADUCAH 37.07N 88.64W
02/11/2009 MCCRACKEN KY NWS EMPLOYEE
LARGE PINE TREE UPROOTED
1225 PM NON-TSTM WND GST FAIRFIELD 38.38N 88.37W
02/11/2009 M51.00 MPH WAYNE IL AWOS
1225 PM NON-TSTM WND GST CAIRO 37.00N 89.18W
02/11/2009 M55.00 MPH ALEXANDER IL AWOS
1248 PM NON-TSTM WND GST PADUCAH 37.07N 88.64W
02/11/2009 M63.00 MPH MCCRACKEN KY ASOS
MEASURED AT THE PADUCAH ASOS.
0107 PM NON-TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
02/11/2009 CAPE GIRARDEAU MO BROADCAST MEDIA
58 MPH GUST
0115 PM NON-TSTM WND DMG PADUCAH 37.07N 88.64W
02/11/2009 MCCRACKEN KY EMERGENCY MNGR
NEW BUILDING UNDER CONSTRUCTION BLOWN DOWN ON HOPE ROAD.
BUILDING WAS FRAMED UP.
0129 PM NON-TSTM WND DMG WEST PADUCAH 37.08N 88.74W
02/11/2009 MCCRACKEN KY OFFICIAL NWS OBS
63 MPH GUST
0138 PM NON-TSTM WND DMG 3 S MURRAY 36.57N 88.32W
02/11/2009 CALLOWAY KY TRAINED SPOTTER
TREES AND POWER LINES DOWN ACROSS HIGHWAY 641
0143 PM NON-TSTM WND DMG MURRAY 36.61N 88.32W
02/11/2009 CALLOWAY KY TRAINED SPOTTER
POWER POLE BROKE AND FELL ONTO 16TH STREET.
0148 PM NON-TSTM WND DMG LONE OAK 37.04N 88.67W
02/11/2009 MCCRACKEN KY TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN IN THE COMMUNITY.
0154 PM NON-TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 M52.00 MPH CHRISTIAN KY TRAINED SPOTTER
0155 PM NON-TSTM WND GST 4 S MADISONVILLE 37.28N 87.51W
02/11/2009 M63.00 MPH HOPKINS KY DEPT OF HIGHWAYS
RECORDED BY KENTUCKY MESONET.
0201 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
02/11/2009 M73.00 MPH DAVIESS KY AWOS
REPORTED BY AIRPORT WEATHER INSTRUMENTS.
0205 PM NON-TSTM WND DMG CHARLESTON 36.92N 89.34W
02/11/2009 MISSISSIPPI MO EMERGENCY MNGR
NUMEROUS ELECTICAL POLES FALLING COUNTYWIDE.
0205 PM NON-TSTM WND DMG MURRAY 36.61N 88.32W
02/11/2009 CALLOWAY KY EMERGENCY MNGR
PORTIONS OF MURRAY STATE UNIVERSITY ARE BEING DISRUPTED
DUE TO SNAPPED POWER POLES.
0210 PM HAIL OWENSBORO 37.76N 87.12W
02/11/2009 E0.25 INCH DAVIESS KY EMERGENCY MNGR
REPORTED AT THURSTON AND DURMONT ROAD
0210 PM NON-TSTM WND GST MURRAY 36.61N 88.32W
02/11/2009 M65.00 MPH CALLOWAY KY BROADCAST MEDIA
RECORDED ON FINE ARTS BUILDING AT MURRAY STATE, 8 STORIES
ABOVE THE GROUND.
0217 PM NON-TSTM WND DMG MADISONVILLE 37.34N 87.51W
02/11/2009 HOPKINS KY EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
0219 PM NON-TSTM WND DMG MADISONVILLE 37.34N 87.51W
02/11/2009 HOPKINS KY EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY
0220 PM NON-TSTM WND GST 6 N HOPKINSVILLE 36.94N 87.49W
02/11/2009 M59.00 MPH CHRISTIAN KY DEPT OF HIGHWAYS
REPORTED BY KENTUCKY MESONET.
0221 PM HAIL WEST SALEM 38.52N 88.01W
02/11/2009 E0.25 INCH EDWARDS IL TRAINED SPOTTER
0224 PM NON-TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 E65.00 MPH CHRISTIAN KY TRAINED SPOTTER
0225 PM NON-TSTM WND DMG REIDLAND 37.01N 88.53W
02/11/2009 MCCRACKEN KY TRAINED SPOTTER
PORTIONS OF ROOF FROM LARGE GROCERY STORE BLOWN OFF AND
LANDED IN TREES ACROSS THE STREET.
0225 PM NON-TSTM WND DMG PRINCETON 37.11N 87.88W
02/11/2009 CALDWELL KY LAW ENFORCEMENT
MOBILE HOME BLOWN OVER
0225 PM NON-TSTM WND DMG PRINCETON 37.11N 87.88W
02/11/2009 CALDWELL KY LAW ENFORCEMENT
MOBILE HOME BLOWN OVER.
0230 PM NON-TSTM WND GST 6 N HOPKINSVILLE 36.94N 87.49W
02/11/2009 M62.00 MPH CHRISTIAN KY DEPT OF HIGHWAYS
REPORTED BY KENTUCKY MESONET.
0243 PM NON-TSTM WND DMG MORGANFIELD 37.68N 87.91W
02/11/2009 UNION KY EMERGENCY MNGR
STRUCTIONAL DAMAGE TO 2 BRICK BUILDINGS IN THE DOWNTOWN
AREA.
0243 PM NON-TSTM WND DMG GREENVILLE 37.21N 87.18W
02/11/2009 MUHLENBERG KY TRAINED SPOTTER
WIDEPSREAD POWER OUTAGES REPORTED COUNTYWIDE.
0246 PM NON-TSTM WND GST MOUNT VERNON 37.94N 87.90W
02/11/2009 M63.00 MPH POSEY IN BROADCAST MEDIA
0246 PM NON-TSTM WND GST WAYNE CITY 38.35N 88.59W
02/11/2009 M47.00 MPH WAYNE IL BROADCAST MEDIA
0246 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
02/11/2009 M54.00 MPH DAVIESS KY BROADCAST MEDIA
0246 PM NON-TSTM WND GST OAKLAND CITY 38.34N 87.35W
02/11/2009 M51.00 MPH GIBSON IN BROADCAST MEDIA
0301 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
02/11/2009 M45.00 MPH WARRICK IN TRAINED SPOTTER
0329 PM NON-TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
02/11/2009 CHRISTIAN KY TRAINED SPOTTER
SECTIONS OF METAL SIDING ON THE PENNYRILE MALL BLOWN OFF.
0331 PM NON-TSTM WND DMG CADIZ 36.87N 87.82W
02/11/2009 TRIGG KY EMERGENCY MNGR
A FEW BUILDINGS HAVE MISSING ROOFS. TREES AND POWER LINES
DOWN. WIND SPEED ESTIMATED AT 60 MPH.
&&
SMITTYLocal storm report, Feb 11, 4:46 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND DMG PADUCAH 37.07N 88.64W
02/11/2009 MCCRACKEN KY EMERGENCY MNGR
CORRECTION FOR ROAD NAME...NEW BUILDING UNDER
CONSTRUCTION BLOWN DOWN ON NEW HOLT ROAD. BUILDING WAS
FRAMED UP.
&&
SMITTYLocal storm report, Feb 11, 5:12 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND GST 3 N HOPKINSVILLE 36.90N 87.49W
02/11/2009 E57 MPH CHRISTIAN KY MESONET
&&
JAYSONWLocal storm report, Feb 11, 5:14 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
02/11/2009 M51 MPH WARRICK IN TRAINED SPOTTER
&&
JAYSONWFlood, Pike
- When
- February 11, 10:00 PM EST to February 21, 10:00 AM EST
- Where
- Pike County, Petersburg to 3.55 mi NNW of Petersburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Minor flooding of the White River occurred. At the Petersburg gage, the river crested at 21.95 feet on the 18th. Flood stage there is 16 feet. State Road 257 south of Washington began to flood. Flooding affected higher bottomlands and may have affected any residents in an area known as Dodge City. Local roads leading to the Dodge City area were flooded. A few county roads flooded.
Flood, Gibson
- When
- February 12, 5:45 PM CST to February 22, 9:00 PM CST
- Where
- Gibson County, 1.33 mi NNW of Hazleton to 1.64 mi NNW of Hazleton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.498, -87.540
Minor flooding of the White River occurred. At the Hazleton gage, the river crested at 21.70 feet on the 19th. Flood stage there is 16 feet. Most of the low bottomlands flooded, and flooding began in higher bottomlands. High water affected any residents still in river cabins. A few local roads were flooded. Oil stripped fields flooded. Flood gates were installed at Hazleton. Flood waters covered the Hazleton softball field.
Flood, Gibson
- When
- February 13, 5:00 PM CST to February 23, 5:00 PM CST
- Where
- Gibson County, East Mt Carmel to 1.54 mi NNE of East Mt Carmel
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.400, -87.730
Minor flooding occurred on the Wabash River. At the Mount Carmel, IL gage, the river crested at 24.86 feet on the 19th. Flood stage there is 19 feet. Extensive lowland flooding occurred. Access to local camp sites was blocked, but there was minimal impact to commercial activities. Several local roads were impassable. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Farmers moved livestock to higher ground.
Flood, Posey
- When
- February 14, 8:00 PM CST to February 24, 8:00 PM CST
- Where
- Posey County, New Harmony to 0.6 mi NE of New Harmony
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.130, -87.930
Minor flooding of the Wabash River occurred. At the New Harmony gage, the river crested at 17.56 feet on the 21st. Flood stage there is 15 feet. Low-lying bottomlands along the river were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in West Virginia, February 11, 20091 death · $905,000 · 74 kt wind · 55 events
- High Wind in Ohio, February 11, 20091 death · 2 injured · 66 kt wind · 32 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 20091 injured · $17 million · 68 kt wind · 38 events
- Extreme Cold in Wisconsin, February 11, 20091 death · 1 event
- Tornado and Hail in Tennessee, February 11, 2009$830,000 · EF1 · 40 events
- Damaging Winds and High Wind in Kentucky, February 11, 2009$726,000 · 62 kt wind · 53 events
- Damaging Winds and High Wind in Pennsylvania, February 11 to 12, 2009$2.1 million · 80 kt wind · 28 events
- Tornado and Hail in Louisiana, February 11, 2009$553,000 · EF1 · 19 events
- High Wind in Kentucky, February 11, 2009$1.4 million · 63 kt wind · 22 events
- High Wind in Illinois, February 11, 2009$3.0 million · 52 kt wind · 3 events
- Damaging Winds and High Wind in Ohio, February 11 to 12, 2009$1.2 million · 61 kt wind · 17 events
- Damaging Winds and High Wind in West Virginia, February 11 to 12, 2009$1.0 million · 54 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154670, 154667, 154660, 154661.